Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidneystones from Crix?
Nov 30, 2007

Hello Doctor, Thank you for providing this valuable service to the HIV community. I am a 36y/o male diagnosed in 1999. I recently started having pain in my right testicle that radiated into my right groin and flank. I visited my urologist this morning and he said that it possibly was kidney stones and also said that there was some blood in my urine. When I was first diagnosed as HIV+ I enrolled in a clinical study and was taking Crixivan boosted with Norvir. I was on this regimen for one year, at which time the study was terminated for whatever reason. I have never had any kind of kidney stones or other problems. Could this be one of the implications of taking the crixivan? I know that stones are a concern with that particular drug. I have to go back in a week for a CT and follow up...Thanks again for your time... Ray

Response from Dr. Conway

Crixivan may be associated with kidney stones, but this is only while an individual is taking the medication. The risk disappears when treatment is stopped. More recently, there have been a few cases of kidney stones reported with atazanvir use, so this may be a consideration if you are taking this medication.



Previous
HIV Rapid Test
Next
Enquiry-HIV/AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement